Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2007, 6:31 PM EDT for Sullivan County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 6:31 PM EDT (22:31 UTC)
- Expired
- Jun 15, 2007, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sullivan County, TN
The radar
The Knoxville radar (KMRX), 120 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 152230 SVRMRX TNC163-152315- /O.NEW.KMRX.SV.W.0068.070615T2231Z-070615T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 631 PM EDT FRI JUN 15 2007 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF BRISTOL TN... * UNTIL 715 PM EDT * AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF BRISTOL TN...OR ABOUT 7 MILES SOUTHEAST OF BRISTOL VA...AND DRIFTING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH HOLSTON DAM BY 640 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3661 8188 3660 8232 3642 8241 3642 8219 $$ DMG
1 follow-up statement
000 WWUS54 KMRX 152253 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 653 PM EDT FRI JUN 15 2007 TNC163-152315- /O.CON.KMRX.SV.W.0068.000000T0000Z-070615T2315Z/ SULLIVAN TN- 653 PM EDT FRI JUN 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EASTERN SULLIVAN COUNTY... AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH HOLSTON DAM...OR ABOUT NEAR BRISTOL TN...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRISTOL TN BY 705 PM EDT... BLUFF CITY AND 7 MILES EAST OF BLOUNTVILLE BY 715 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3661 8188 3660 8232 3642 8241 3642 8219 $$ DMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT FRI JUN 15 2007 .SHORT TERM...(TONIGHT AND SATURDAY)...SCATTERED CONVECTION OVER THE AREA AGAIN TODAY AS EXPECTED...WITH YET ANOTHER WEAK IMPULSE SLIDING DOWN FROM THE NORTH. THIS ACTIVITY SHOULD DIMINISH DURING THE EVENING AND THEN END AS LOWER ATMOSPHERE COOLS. UPPER RIDGE BEGINS BUILDING INTO THE AREA SATURDAY. MAY STILL BE ENOUGH INSTABILITY DESPITE MID LEVEL WARMING FOR SOME AFTERNOON CONVECTION EVEN IN VALLEY LOCATIONS...BUT FOR NOW WILL GO WITH ONGOING FORECAST AND KEEP POPS BELOW 15 IN THE VALLEY AND JUST CARRY SLIGHT CHANCE IN THE EASTERN MOUNTAINS. MAV TEMPS GENERALLY LOOK REASONABLE...SO ONLY SOME MINOR TWEAKS. .LONG TERM...(SUNDAY THROUGH FRIDAY)...MAIN ISSUE FOR THE LONG TERM IS TIMING AND EXTENT OF MID-WEEK SYSTEM. AFTER MAINLY TRANQUIL CONDITIONS THROUGH EARLY WORK WEEK...GFS CONTINUES TO ADVERTISE APPROACH OF UPPER TROUGH/SURFACE COLD FRONT BY LATE TUESDAY/EARLY WEDNESDAY. HOWEVER...THERE CONTINUES TO BE PROFOUND DIFFERENCES BETWEEN MEDIUM-RANGE MODELS AND VARIOUS ENSEMBLE SUITES ON THE AMPLITUDE AND TIMING OF THIS EVENT. THE GFS SOLUTION OF PUSHING THE SURFACE FRONT THROUGH AND WELL SOUTH OF THE SOUTHERN APPALACHIANS SEEMS SOMEWHAT UNLIKELY GIVEN THE TIME OF YEAR...BUT GFS HAS BEEN FAIRLY CONSISTENT WITH THIS PROGRESSION FOR SEVERAL RUNS. BASED ON THIS UNCERTAINTY...AM INCLINED TO NOT MAKE ANY MAJOR CHANGES FOR CONSISTENCY SAKE UNTIL THE EVOLUTION OF THIS EVENT BECOMES MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 89 65 93 66 / 20 10 0 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 62 87 60 90 65 / 20 10 0 0 0 OAK RIDGE, TN 61 89 59 93 64 / 20 10 0 0 0 TRI CITIES AIRPORT, TN 56 83 55 88 58 / 20 10 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW/LCM
Hazardous weather outlook, Jun 15, 10:40 AM EDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1040 AM EDT FRI JUN 15 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161445- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1040 AM EDT FRI JUN 15 2007 /940 AM CDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUDNERSTORMS LATE THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA THIS AFTERNOON AND EVENING...INCREASING INSTABILITY AND GIVING A CHANCE OF SOME STRONG TO SEVERE STORMS. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS...WITH SOME LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jun 15, 3:20 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL ROCKWOOD 35.87N 84.68W
06/15/2007 E0.75 INCH ROANE TN TRAINED SPOTTER
PENNY SIZE HAIL AT ROCKWOOD. REPORTED BY SPOTTER
&&
GRCLocal storm report, Jun 15, 3:44 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CLAIRFIELD 36.55N 83.95W
06/15/2007 E0.75 INCH CLAIBORNE TN LAW ENFORCEMENT
TAZEWELL CITY POLICE REPORTED PENNY SIZE HAIL IN WESTERN
CLAIBORME COUNTY.
0325 PM HAIL SPRING CITY 35.69N 84.86W
06/15/2007 E1.00 INCH RHEA TN TRAINED SPOTTER
QUARTER SIZE HAIL IN SPRING CITY. REPORTED BY SPOTTER.
0315 PM HAIL 2 S WHITE OAK 36.50N 84.04W
06/15/2007 E4.25 INCH CAMPBELL TN LAW ENFORCEMENT
SOFTBALL SIZE HAIL NEAR WHITE OAK. REPORTED BY DISPATCH.
&&
GRCLocal storm report, Jun 15, 4:03 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
403 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG WHITWELL 35.20N 85.52W
06/15/2007 MARION TN LAW ENFORCEMENT
1 TREE DOWN IN WHITWELL. REPORTED BY CITY POLICE.
&&
GRCLocal storm report, Jun 15, 4:23 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL SPRING CITY 35.69N 84.86W
06/15/2007 E1.00 INCH RHEA TN LAW ENFORCEMENT
QUARTER SIZE HAIL NEAR SPRING CITY. BROKE THE WINDSHIELD
ON A POLICE CRUISER. REPORTED BY DISPATCH.
&&
GRCLocal storm report, Jun 15, 5:42 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 1 SSW JELLICO 36.56N 84.14W
06/15/2007 E1.75 INCH CAMPBELL TN TRAINED SPOTTER
GOLFBALL SIZE HAIL ALONG I-75...1 MILE SOUTH-SOUTHWEST OF
JELLICO. REPORTED BY SPOTTER.
0528 PM HAIL CLEVELAND 35.18N 84.87W
06/15/2007 E0.75 INCH BRADLEY TN LAW ENFORCEMENT
PENNY SIZE HAIL JUST SOUTHEAST OF CLEVELAND. REPORTED BY
DISPATCH.
0510 PM HAIL CHURCH HILL 36.53N 82.71W
06/15/2007 E0.88 INCH HAWKINS TN TRAINED SPOTTER
NICKLE SIZE HAIL IN CHURCH HILL. REPORTED BY SPOTTER.
&&
GRCLocal storm report, Jun 15, 6:24 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
624 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 4 SW BLUFF CITY 36.42N 82.33W
06/15/2007 E1.00 INCH SULLIVAN TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:25 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 65 min |
| Jun 15, 2:32 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 58 min |
| Jun 15, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea, Roane | 59 min |
| Jun 15, 2:58 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Union | 62 min |
| Jun 15, 3:45 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 45 min |
| Jun 15, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 57 min |
| Jun 15, 4:50 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 55 min |
| Jun 15, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 66 min |
| Jun 15, 5:48 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 57 min |
| Jun 15, 6:40 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 45 min |
| Jun 15, 7:06 PM EDT | Flash Flood Warning | MRX | Sullivan | 114 min |
| Jun 15, 7:06 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.